Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bactrim necessary
Sep 2, 2002

I have been on Combivir and Sustiva since a bout with PCP in September 2001. Also, I have been on one Bactrim pill daily. My original VL of 500,000 has gone to Undetected. My CD4 has gone from a low of 138 at time of PCP to latest labs at 297. Rising every time. My question is about the Bactrim. Is it necessary for me to continue to be on this. And if so, If I miss a dose does it matter as much as missing a dose of the HIV Meds. (I never miss these) thank-you

Response from Dr. Aberg

There have been multiple studies showing that it is safe to discontinue PCP prophylaxis in individuals whose CD4+ T-cell counts have risen and stayed above 200 cells for at least 3-6 months. So, if you do not have any symptoms (no thrush or fevers, etc) and your CD4 count has been above 200 for at least 3 months, it appears safe to stop the Bactrim (Septra, SMX/TMP). Some providers also recommend that the CD4 percent be greater than 14%.

Sounds like you are doing well. I wish you continued success!



Previous
Reduced Medications
Next
My Body Needs A Break

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement